MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G44155
Medical Device Problem Codes Peeled/Delaminated (1454); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an unspecified peripheral vascular procedure, the lining of a flexor ansel guiding sheath sheared off as another manufacturer's atherectomy device was removed from the sheath.The event occurred after use of the atherectomy device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return and initial evaluation of the device, the side-arm was also noted to be separated from the sheath.
 
Additional Manufacturer Narrative
Device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Event summary: as reported, during an unspecified peripheral vascular procedure, the lining of a flexor ansel guiding sheath sheared off as another manufacturer's atherectomy device was removed from the sheath.The event occurred after use of the atherectomy device.Upon return and initial evaluation of the device, the side-arm was also noted to be separated from the sheath.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record (dhr), the instructions for use, manufacturing instructions, and quality control data.A used and damaged flexor ansel guiding sheath was returned to cook for investigation.A piece of lining was present.A wrinkle was noted at 1mm from the distal end of the sheath.The side arm was separated at the flare.Through examination with a borescope, delamination was observed beginning approximately 1mm from the flare on the proximal end and measuring 23.5cm in length.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ precautions: ¿in order to ensure device compatibility, choose a sheath size large enough to accommodate the maximum outer diameter of any devices that will be placed through the sheath.¿ ¿all interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.¿ cook has concluded that operational factors contributed to this failure mode.It's likely that removal of the philips phoenix atherectomy device caused damage to the inner liner of the sheath, leading to the delamination.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key13119139
Report Number1820334-2021-02755
Device Sequence Number4845367
Product Code DYB
UDI-Device Identifier00827002441552
UDI-Public(01)00827002441552(17)241018(10)14285627
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2024
Device Model NumberG44155
Device Catalogue NumberKCFW-7.0-18/38-45-RB-ANL0-HC
Device Lot Number14285627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/15/2021
Supplement Date Received by Manufacturer04/06/2022
Initial Report FDA Received Date12/30/2021
Supplement Report FDA Received Date04/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHILIPS PHOENIX 2.4 X 127
Patient SexUnknown